Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Delayed periods. Using contraceptive pills. Pregnancy test- negative. What is the reason?

hi, i am on a pill but have been having sex with my boyfriend. We had sex a month ago for the first time in ages and we have had it every other day since, my period is 17days late and i have been feeling really dizzy, light headed, hungry, sick but no vomit and tired ( i also work alot). I have taken a test but it is negative but still no sign off a period? Can i have some advise please!
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi and thanks for the query,
the commonest cause of prolonged or missed periods in a female of reproductive age is a pregnancy. At times, depending on the test you use, there could be false negatives. It is at times encouraged to be very sure to carry out a blood test, which entails blood measurment of beta HCG, a pregnancy hormone.
However, the fact that you are on pills, especially if you take them correctly would also minimize the chances of this being a pregnancy. Pills are hormones and it is not unusual to have some cycle derangement when one is on a contraceptive pill. However, if this is the first time you are experiencing this, it is reasonable to do a good blood pregnancy test and / or obstetric ultrasound to visualize the womb depending on the case.
Your primary care physician could be of great help.
Thanks and hope this helps as I wish you the best of health.
Best regards,
Luchuo, MD.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor